Abstract and Applied Analysis

The Role of the Risk-Neutral Jump Size Distribution in Single-Factor Interest Rate Models

L. Gómez-Valle and J. Martínez-Rodríguez

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We obtain a result that relates the risk-neutral jump size of interest rates with yield curve data. This function is unobservable; therefore, this result opens a way to estimate the jump size directly from data in the markets together with the risk-neutral drift and jump intensity estimations. Then, we investigate the finite sample performance of this approach with a test problem. Moreover, we analyze the effect of estimating the risk-neutral jump size instead of assuming that it is artificially absorbed by the jump intensity, as usual in the interest rate literature. Finally, an application to US Treasury Bill data is also illustrated.

Article information

Source
Abstr. Appl. Anal., Volume 2015, Special Issue (2015), Article ID 805695, 8 pages.

Dates
First available in Project Euclid: 17 August 2015

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1439816314

Digital Object Identifier
doi:10.1155/2015/805695

Mathematical Reviews number (MathSciNet)
MR3384350

Zentralblatt MATH identifier
06929085

Citation

Gómez-Valle, L.; Martínez-Rodríguez, J. The Role of the Risk-Neutral Jump Size Distribution in Single-Factor Interest Rate Models. Abstr. Appl. Anal. 2015, Special Issue (2015), Article ID 805695, 8 pages. doi:10.1155/2015/805695. https://projecteuclid.org/euclid.aaa/1439816314


Export citation

References

  • M. Johannes, “The statistical and economic role of jumps in continuous-time interest rate models,” The Journal of Finance, vol. 59, no. 1, pp. 227–260, 2004.
  • B.-H. Lin and S.-K. Yeh, “Jump-diffusion interest rate process: an empirical examination,” Journal of Business Finance & Accounting, vol. 26, no. 7-8, pp. 967–995, 1999.
  • K. Park, C. M. Ahn, and R. Fujihara, “Optimal hedged portfolios: the case of jump-diffusion risks,” Journal of International Money and Finance, vol. 12, no. 5, pp. 493–510, 1993.
  • C. Ahn and H. Thompson, “Jump-processes and the term structure of interest rates,” The Journal of Finance, vol. 43, pp. 155–174, 1998.
  • J. Baz and S. R. Das, “Analytical approximations of the term structure for jump-diffusion processes: a numerical analysis,” The Journal of Fixed Income, vol. 6, no. 1, pp. 78–86, 1996.
  • N. A. Beliaeva, S. K. Nawalkha, and G. M. Soto, “Pricing American interest rate options under the jump-extended Vasicek model,” The Journal of Derivatives, vol. 16, no. 1, pp. 29–43, 2008.
  • F. M. Bandi and T. H. Nguyen, “On the functional estimation of jump-diffusion models,” Journal of Econometrics, vol. 116, no. 1-2, pp. 293–328, 2003.
  • C. Mancini and R. Reno, “Threshold estimation of Markov models with jumps and interest rate modeling,” Journal of Econometrics, vol. 160, no. 1, pp. 77–92, 2011.
  • L. Gómez-Valle and J. Martínez-Rodríguez, “Modelling the term structure of interest rates: an efficient nonparametric approach,” Journal of Banking and Finance, vol. 32, no. 4, pp. 614–623, 2008.
  • L. Gómez-Valle and J. Martínez-Rodríguez, “Estimation of risk-neutral processes in single-factor jump-diffusion interest rate models,” Journal of Computational and Applied Mathematics, 2015.
  • B. ${\text{\O}}$ksendal and A. Sulem, Applied Stochastic Control of Jump Diffusions, Springer, Berlin, Germany, 2005.
  • W. J. Runggaldier, “Jump-diffusion models,” in Handbook of Hevay Tayled Distributions in Finance, S. T. Rachev, Ed., pp. 169–209, Universitat Karisruhe, North Holland, Karisruhe, Germany, 2003.
  • S. K. Nawalkha, N. Beliaeva, and G. Soto, Dynamic Term Structure Modeling, John Wiley & Sons, 2007.
  • W. Hardle, Applied Nonparametric Regression, vol. 19 of Econometric Society Monographs, Cambridge University Press, New York, NY, USA, 1999.
  • N. Beliaeva and S. K. Nawalkha, “Pricing American interest rate options under the jump-extended constant-elasticity-of-variance short rate models,” Journal of Banking and Finance, vol. 36, no. 1, pp. 151–163, 2012.
  • E. Platen and N. Bruti-Liberati, Numerical Solution of Stochastic Differential Equations with Jumps in Finance, vol. 64 of Stochastic Modelling and Applied Probability, Springer, Berlin, Germany, 2010.
  • S. R. Das and S. Foresi, “Exact solutions for bond and option prices with systematic jump risk,” Review of Derivatives Research, vol. 1, no. 1, pp. 7–24, 1996.
  • D. A. Chapman, J. B. Long Jr., and N. D. Pearson, “Using proxies for the short rate: when are three months like an instant?” Review of Financial Studies, vol. 12, no. 4, pp. 763–806, 1999.
  • S. E. Shreve, Stochastic Calculus for Finance II: Continuous Time Models, Springer, New York, NY, USA, 2004. \endinput